Virginia, 2016Flash Flooding in Virginia, June 27, 2016
June 27, 2016 · NWS RNK · 7 events in 5 counties and zones
An approaching cold front brought thunderstorms with widespread showers and pockets of heavy rainfall from mid to late morning on the 27th and continuing into the early evening. 5 inches with locally higher amounts up to 3 inches, most of which fell in under 3 hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $77,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front brought thunderstorms with widespread showers and pockets of heavy rainfall from mid to late morning on the 27th and continuing into the early evening. Rainfall under the most intense storms was estimated by radar at 1 to 2.5 inches with locally higher amounts up to 3 inches, most of which fell in under 3 hours. An NWS COOP gage near Glasgow measured 3.55 inches for the 24-hours ending at 12z (800 EDT) on the 28th most of which fell in several hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 27, 1:42 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 27, 1:42 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
242 PM EDT MON JUN 27 2016
.SYNOPSIS...
Weak high pressure will give way to a cold front that will move
through the region this afternoon and tonight. A reinforcing cold
front will cross the area Tuesday into Tuesday night. High
pressure briefly returns to the area on Wednesday, before shifting
east of the region, and opening the door to an increased plume of
moisture from the Gulf of Mexico for the rest of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1030 AM EDT Monday...
The 12z RNK sounding was still quite dry aloft, but water vapor
satellite imagery indicates there will be rapid moisture return
ahead of the approaching cold front. This will allow for heavy
downpours to occur and the current flash flood watch looks well
placed based on antecedent conditions. There is already some
thunderstorm activity this morning from Greenbrier WV into the
Alleghany Highlands of VA which is the area most vulnerable to
additional heavy rainfall.
The overall severe threat looks quite marginal with a relatively
weak wind field and a deep warm column working against large hail.
However, warm temperatures especially in the east will increase
instability and some cells may be able to approach severe limits.
So all in all the marginal Day 1 outlook from SPC looks to be on
target.
Will bump max temps up just a tad mainly in the east based on
upstream readings in the expected airmass this afternoon, which is
supported by some of the latest meso guidance.
previous afd...
00Z soundings were very dry above 5 kft and will saturate by this
afternoon. Models displaying PWATs above 2 inches this afternoon
east of the Blue Ridge. Wet antecedent conditions across SE WV
and slow movement of storms, rainfall amounts of a half of an inch
an hour could lead to a flood threat. With this in mind, a flash
flood watch has been posted for today across the Greenbrier Valley
and Alleghany Highlands.
There is also a marginal risk for severe weather this afternoon.
Instabilities are not the greatest, however areas east of the Blue
Ridge will see ample sunshine through most of the day. With this
heating and increasing moisture, strong to severe storms are
possible with wind being the primary threat.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
As of 339 AM EDT Monday...
Upper level trough will move eastward across the Great Lakes on
Tuesday. At the surface, a cold front associated with digging
shortwave energy under the Great Lakes upper low will travel east
across the area. There is a narrow corridor of instability
developing by Tuesday afternoon ahead of the cold front. The day
two convective outlook highlights the potential for strong to
severe storms in the east with its marginal risk of gusty winds
and hail. High temperatures on Tuesday will range from the mid 70s
in the mountains to the mid 80s in the piedmont. Low level
northwest flow will create enough subsidence to dry out Tuesday
night. Low temperatures Tuesday night will vary from the mid 50s
in the northwest mountains to the mid 60s in the piedmont. Cool
high pressure will build into our area Wednesday. High
temperatures Wednesday will reach into the mid 60s in the west to
the mid 80s in the east. The high center will slowly slide east
and weaken Wednesday night into Thursday. Low temperatures
Wednesday night will drop into the lower 50s in the mountains to
the lower to mid 60s in the piedmont. There may even be a few 40s
in the colder valleys. Weak return flow looks to develop Thursday
afternoon with the chance for scattered showers and thunderstorms.
High temperatures on Thursday will be pleasant with readings from
the lower 70s in the northwest to the mid 80s in the southeast.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
As of 339 AM EDT Monday...
The weather pattern will gradually transition to a wetter more
zonal trajectory by next weekend. Weak return flow continues
Thursday night into Friday ahead of the next upstream cold front
and subsequent digging shortwave energy. This along with a faint
passing impulse likely to lead to more diurnal nature showers and
thunderstorms Friday afternoon and evening. However, it should be
warmer and more humid by Friday with highs rebounding into the
80s. Latest guidance continues to suggest a better potential for
more widespread showers Saturday into Sunday as the next front
drops in from the northwest and perhaps briefly slows up with more
shortwave energy approaching from the west. This could allow
deeper moisture south of the residual boundary to tag team with
lift heading in from the west including the upstream front to
create more convection Saturday...and somewhat of an overrunning
scenario into Day7. However appears deepest moisture and better
rainfall coverage across southern sections but quite uncertain
this far out so overall chance pops for now. Highs generally
seasonal except possibly a bit cooler on Sunday.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 230PM EDT Monday...
Aviation conditions will generally be poor due to thunderstorms
through the first half of the TAF period. A slow moving cold front
is approaching from the north and very moist and unstable air is
helping to generate thunderstorms with heavy downpours. The storms
will be vicinity throughout the evening but also expect thunder at
the airfield for all sites at some point early in the period so
will use TEMPO groups to bracket the most likely period. Expect
visibility to drop briefly below one mile in downpours with a
ragged cig to IFR, along with some gusty winds.
The front will not clear the region tonight but activity looks to
become sparse enough to maintain dry conditions after about
Midnight. Showers and storms will fire once again in the vicinity
of the lingering front in the east tomorrow but this should be
after this TAF period and may be far enough east to avoid any
impact on TAF sites so will stay dry for the end of the period.
Extended discussion...
A secondary cold front moves through into Tuesday night. While
limited precipitation is expected, winds will become more gusty
from the northwest behind it, as compared to behind the Monday
cold front.
High pressure dominates with the weather pattern on Wednesday.
Other than some late night valley fog, VFR conditions are
expected.
Thursday into Friday, the high will shift to the east and the
region will be within southerly flow again. This pattern will have
the potential of advecting moisture back into the area. Showers
and storms will again be possible yielding areas of sub-VFR
conditions.
&&
.HYDROLOGY...
As of 339 AM EDT Monday...
Another round of slow moving showers and thunderstorms will be
likely especially this afternoon and evening across the region as
a cold front works through the area. Very deep moisture ahead of
the front should again make for heavier downpours with the showers
and storms. However rainfall totals should be much less than the
event seen last week with totals of perhaps of around an inch or
so in some locations. Still this in conjunction with very low
flash flood guidance and elevated streamflow, could combine to
cause flooding issues especially along creeks and streams
including areas of poor drainage. Therefore a flash flood watch
has been issued for parts of southeast West Va...the Va Highlands
and sections of the southern Shenandoah Valley for Monday into
Monday evening. Some added heavy rainfall may also affect
locations east of the Blue Ridge this evening where training of
storms could occur east into the Va Piedmont.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007-
009>014-018>020-022>024-035.
NC...None.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
507-508.
&&
SYNOPSIS...RCS
NEAR TERM...MBS/RCS
SHORT TERM...KK
LONG TERM...JH
AVIATION...MBS/RCS
HYDROLOGY...JHHazardous weather outlook, Jun 27, 1:46 PM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT MON JUN 27 2016
VAZ007-009>014-018>020-022>024-035-WVZ042>044-507-508-281000-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
246 PM EDT MON JUN 27 2016
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS COULD OCCUR...
WITH STRONG WIND GUSTS THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>006-018>020-VAZ015>017-032>034-043>047-058-059-281000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
246 PM EDT MON JUN 27 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH. A FEW OF THE
THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH STRONG WIND
GUSTS THE MAIN THREAT. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH
COULD LEAD TO LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MBS
In the hours before
Special weather statement, Jun 27, 12:08 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
108 PM EDT MON JUN 27 2016
VAZ014-018-022-271815-
CRAIG-MONTGOMERY-ROANOKE-
108 PM EDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CRAIG...CITY OF
SALEM...ROANOKE...NORTHEASTERN MONTGOMERY AND CITY OF ROANOKE
COUNTIES...
AT 107 PM EDT...A STRONG THUNDERSTORM WAS OVER SIMMONSVILLE...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
CATAWBA...
AND BENT MOUNTAIN.
THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3748 8035 3739 8013 3742 8007 3741 8006
3733 7987 3730 7984 3727 7986 3723 7984
3721 7988 3714 7996 3715 8000 3717 8001
3717 8003 3716 8008 3716 8009 3712 8012
3711 8017 3719 8019 3731 8044 3733 8045
TIME...MOT...LOC 1707Z 302DEG 22KT 3737 8034
WERTSpecial weather statement, Jun 27, 12:57 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
157 PM EDT MON JUN 27 2016
NCZ002-003-VAZ015-271900-
ALLEGHANY-SURRY-GRAYSON-
157 PM EDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SURRY...NORTHEASTERN ALLEGHANY
AND SOUTHEASTERN GRAYSON COUNTIES...
AT 156 PM EDT...A STRONG THUNDERSTORM WAS OVER BARRETT...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
GALAX...
FAIRVIEW...
DOBSON...
AND PILOT MOUNTAIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3626 8047 3626 8053 3629 8054 3627 8060
3629 8063 3626 8065 3625 8066 3651 8111
3666 8099 3661 8088 3656 8084 3656 8078
3641 8045 3624 8045
TIME...MOT...LOC 1756Z 303DEG 21KT 3653 8098
WERTSpecial weather statement, Jun 27, 1:28 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT MON JUN 27 2016
VAZ016-017-271915-
FLOYD-CARROLL-
228 PM EDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FLOYD AND CARROLL
COUNTIES...
AT 227 PM EDT...A STRONG THUNDERSTORM WAS OVER DUGSPUR...MOVING
EAST SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
CANA...
FANCY GAP...
INDIAN VALLEY...
AND WILLIS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3683 8089 3690 8068 3691 8067 3694 8059
3684 8034 3665 8056 3666 8059 3662 8062
3660 8062 3656 8068 3656 8070
TIME...MOT...LOC 1827Z 312DEG 13KT 3682 8065
WERTSpecial weather statement, Jun 27, 1:54 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT MON JUN 27 2016
VAZ014-017-033-272000-
MONTGOMERY-FLOYD-FRANKLIN-
254 PM EDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN...
NORTHEASTERN FLOYD AND SOUTHERN MONTGOMERY COUNTIES...
AT 253 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHECK...MOVING
SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLOYD...
PILOT...
FERRUM...
COPPER HILL...
AND CHECK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3707 8054 3710 8023 3710 7996 3687 8002
3686 8018 3687 8024 3686 8030
TIME...MOT...LOC 1853Z 293DEG 4KT 3699 8020
WERTSpecial weather statement, Jun 27, 2:36 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT MON JUN 27 2016
VAZ032-043-272015-
HENRY-PATRICK-
336 PM EDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN PATRICK...HENRY AND CITY OF MARTINSVILLE COUNTIES...
AT 336 PM EDT...A STRONG THUNDERSTORM WAS NEAR FIELDALE...MOVING
SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
SPENCER...
BASSETT...
AND LEATHERWOOD.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3671 8027 3679 8008 3678 8001 3680 8001
3682 7996 3681 7991 3670 7968 3654 7972
3654 8025
TIME...MOT...LOC 1936Z 317DEG 28KT 3671 8000
WERTSpecial weather statement, Jun 27, 2:45 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT MON JUN 27 2016
NCZ003-004-019-020-272030-
WILKES-YADKIN-SURRY-STOKES-
345 PM EDT MON JUN 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT YADKIN...
SURRY...SOUTHWESTERN STOKES AND WILKES COUNTIES...
AT 344 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FAIRVIEW TO NEAR CLINGMAN...AND MOVING SOUTHEAST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
AND FAIRVIEW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3607 8141 3612 8154 3619 8146 3625 8147
3629 8137 3637 8136 3636 8126 3643 8117
3643 8108 3637 8098 3656 8090 3655 8044
3637 8045 3632 8027 3626 8034 3626 8045
3617 8044 3605 8058 3606 8097 3600 8132
TIME...MOT...LOC 1944Z 296DEG 10KT 3636 8073 3616 8096
WERTFlash Flood, Floyd
- When
- June 27, 2:55 PM EST to 3:55 PM EST
- Where
- Floyd County, 1 mi E of Floyd
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.919, -80.302
One foot of water was observed flowing over Route 681 from a tributary of Oldfield Creek near the intersection with Route 221.
Flash Flood, Giles
- When
- June 27, 5:20 PM EST to 6:20 PM EST
- Where
- Giles County, 0.47 mi NE of Rich Creek to 0.4 mi NE of Rich Creek
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 37.384, -80.823
Water was reported flowing across Old Virginia Avenue in Rich Creek.
Flash Flood, Alleghany
- When
- June 27, 5:30 PM EST to 8:00 PM EST
- Where
- Alleghany County, 1.1 mi NNE of Clifton Forge City to 1.39 mi NW of Longdale
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.835, -79.794
There were several landslides and reports of flooding around Clifton Forge. A tree and mud slid down a hillside onto Oak Street in Clifton Forge and four to five trees along with mud and rocks slid down onto Verge Road also in Clifton Forge. Wilson Creek flooded portion of Route 629 (Douthat State Park Road) and Dry Run Creek flooded parts of Route 60 in Cliftondale Park.
Flash Flood, Bland
- When
- June 27, 5:45 PM EST to 7:15 PM EST
- Where
- Bland County, 0.45 mi NNE of Bastian to 0.46 mi NNE of Bastian
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Broadcast Media
- Coordinates
- 37.156, -81.148
A portion of Bears Trail road near the Bland County School Board office was washed out by flowing water from Hunting Camp Creek. A nearby unofficial rain gauge near Bland reported 3.12 inches of rain on the 27th with nearly 2.25 inches falling from 5:30 PM EDT to 7:00 PM EDT.
Flash Flood, Rockbridge
- When
- June 27, 6:00 PM EST to 8:00 PM EST
- Where
- Rockbridge County, 0.98 mi NNW of Collierstown to 0.87 mi N of Collierstown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.784, -79.584
Collierstown Creek washed out the intersection of Collierstown Road and Turnpike Road with reports of 2 to 3 feet of water flowing over the road.
Flash Flood, Alleghany
- When
- June 27, 7:00 PM EST to 9:00 PM EST
- Where
- Alleghany County, 1.49 mi SSW of Moss Run to 1.48 mi SSW of Moss Run
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.760, -80.130
Dunlap Creek was reported out of its banks and flowing over Highway 159 with at least six inches of water.
Flash Flood, Rockbridge
- When
- June 27, 8:00 PM EST to 10:00 PM EST
- Where
- Rockbridge County, 0.69 mi N of Balcony Falls to 0.73 mi NNW of Balcony Falls
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.640, -79.430
A tributary of the Maury River flooded part of Route 501 close the intersection with Route 130. Up to two feet of water was seen flowing over the road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Mississippi, June 27, 20161 death · $253,000 · 53 kt wind · 8 events
- Flash Flooding in West Virginia, June 27, 2016$516,000 · 5 events
- Hail and Damaging Winds in Nebraska, June 27, 2016$41,000 · 2 in hail · 14 events
- Flash Flood and Damaging Winds in Texas, June 27, 2016$55,000 · 3 events
- Flash Flood in South Carolina, June 27 to 28, 2016$50,000 · 1 event
- Flash Flooding and Dust Storm in Arizona, June 27 to 30, 2016$26,000 · 54 kt wind · 10 events
- Damaging Winds in Georgia, June 27 to 28, 2016$23,000 · 50 kt wind · 5 events
- Tornadoes and Hail in Colorado, June 27, 2016EF0 · 15 events
- Flash Flood and Hail in Nebraska, June 27, 20161.75 in hail · 10 events
- Flash Flooding and Flood in Virginia, June 27 to 29, 20168 events
- Tornado and Hail in Colorado, June 27, 2016EF0 · 7 events
- Flash Flooding and Flooding in Texas, June 27, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643867, 643869, 643871, 645635, 643875, 643870, 643872.